Tohoku Mathematical Journal

Convexity of reflective submanifolds in symmetric $R$-spaces

Peter Quast and Makiko Sumi Tanaka

Full-text: Open access

Abstract

We show that every reflective submanifold of a symmetric $R$-space is (geodesically) convex.

Article information

Source
Tohoku Math. J. (2), Volume 64, Number 4 (2012), 607-616.

Dates
First available in Project Euclid: 20 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1356038981

Digital Object Identifier
doi:10.2748/tmj/1356038981

Mathematical Reviews number (MathSciNet)
MR3008241

Zentralblatt MATH identifier
1263.53046

Subjects
Primary: 53C35: Symmetric spaces [See also 32M15, 57T15]
Secondary: 53C40: Global submanifolds [See also 53B25]

Keywords
Convexity reflective submanifolds symmetric spaces

Citation

Quast, Peter; Tanaka, Makiko Sumi. Convexity of reflective submanifolds in symmetric $R$-spaces. Tohoku Math. J. (2) 64 (2012), no. 4, 607--616. doi:10.2748/tmj/1356038981. https://projecteuclid.org/euclid.tmj/1356038981


Export citation

References

  • J. Berndt, S. Console and C. Olmos, Submanifolds and holonomy, Chapman Hall/CRC Res. Notes Math. 434, Chapman & Hall, Boca Raton, FL, 2003.
  • R. Bott, The stable homotopy of the classical groups, Ann. Math. (2) 70 (1959), 313–337.
  • B.-Y. Chen and T. Nagano, A Riemannian geometric invariant and its applications to a problem of Borel and Serre, Trans. Am. Math. Soc. 308 (1988), 273–297.
  • J.-H. Eschenburg and E. Heintze, Extrinsic symmetric spaces and orbits of $s$-representations, Manuscripta Math. 88 (1995), 517–524.
  • D. Ferus, Immersions with parallel second fundamental form, Math. Z. 140 (1974), 87–93.
  • D. Ferus, Symmetric submanifolds of euclidean space, Math. Ann. 247 (1980), 81–93.
  • S. Helgason, Differenital Geometry, Lie groups and symmetric spaces, Pure Appl. Math. 80, Academic Press, New York-London, 1978.
  • S. Kobayashi and T. Nagano, On filtered Lie algebras and geometric structures. I, J. Math. Mech. 13 (1964), 875–907.
  • D. S. P. Leung, The reflection principle for minimal submanifolds of Riemannian symmetric spaces, J. Differential Geom. 8 (1973), 153–160.
  • D. S. P. Leung, On the classification of reflective submanifolds of Riemannian symmetric spaces, Indiana Univ. Math. J. 24 (1974/75), 327–339, erratum Indiana Univ. Math. J. 24 (1975), p. 1199.
  • D. S. P. Leung, Reflective submanifolds. III. Congruency of isometric reflective submanifolds and corrigenda to the classification of reflective submanifolds, J. Differential Geom. 14 (1979), 167–177.
  • D. S. P. Leung, Reflective submanifolds. IV. Classification of real forms of Hermitian symmetric spaces, J. Differential Geom. 14 (1979), 179–185.
  • O. Loos, Symmetric spaces, II: Compact Spaces and Classification, W. A. Benjamin Inc., New York-Amsterdam, 1969.
  • O. Loos, Charakterisierung symmetrischer $R$-Räume durch ihre Einheitsgitter, Math. Z. 189 (1985), 211–226.
  • A.-L. Mare and P. Quast, Bott periodicity for inclusions, arXiv:1108.0954.
  • A.-L. Mare and P. Quast, On some spaces of minimal geodesics in Riemannian symmetric spaces, Q. J. Math. 63 (2012), 681–694.
  • J. Milnor, Morse Theory, Annals of mathematics studies 51, 3rd printing, Princeton University Press, Princeton, 1969.
  • S. A. Mitchell, Quillen's theorem on buildings and the loops on a symmetric space, Enseign. Math. (2) 34 (1988), 123–166.
  • T. Nagano, The involutions of compact symmetric spaces, Tokyo J. Math. 11 (1988), 57–79.
  • T. Nagano and M. Sumi, The spheres in symmetric spaces, Hokkaido Math. J. 20 (1991), 331–352.
  • P. Quast, Centrioles in symmetric spaces, to appear in Nagoya Math. J.
  • T. Sakai, On cut loci of compact symmetric spaces, Hokkaido Math. J. 6 (1977), 139–161.
  • T. Sakai, Riemannian Geometry, Transl. Math. Monogr. 149, American Mathematical Society, Procidence, RI, 1996.
  • M. Takeuchi, Stability of certain minimal submanifolds of compact Hermitian symmetric spaces, Tohoku Math. J. (2) 36 (1984), 293–314.
  • M. S. Tanaka and H. Tasaki, The intersection of two real forms in Hermitian symmetric spaces of compact type, J. Math. Soc. Japan 64 (2012), 1297–1332.
  • H. Tasaki, The intersection of two real forms in the complex hyperquadric, Tohoku Math. J. (2) 62 (2010), 375–382.